MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIAYSIS CATHETER

MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIAYSIS CATHETER
Model Number NEXHD1553201
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.With regards to the skirt position, a secondary root cause of user error is applied to this event.A complaint with a most probable root cause classification of user indicates that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2016 to replace a device (non-nexsite) that had clotted.On (b)(6) 2016, the patient had a fever.He attended the emergency department on (b)(6) 2016.Right upper chest dialysis catheter had some mild swelling.Per the hospital note, the subject's labs showed leukocytosis and no clear source of the infection was identified.There was concern about the catheter being the source of the infection.Vancomycin and gentamacin were given to treat the suspected crbsi and the patient was sent home to be seen at dialysis the next day.When the subject arrived to the access unit on (b)(6) 2016, vascular staff noted that the subject was very lethargic with an elevated temperature.The vascular staff sent the subject to the local emergency department to receive iv antibiotics.When the sub-investigator went to the emergency department to remove the catheter, it was noted that the dacron skirt had separated from the inserted disc.The dacron skirt was outside of the catheter exit site.The patient was admitted to hospital and iv daptomycin was given.The event was resolving.
 
Event or Problem Description
Database reconciliation of study (b)(6): daptomycin was given to treat the event from (b)(6) 2016.The event had resolved on (b)(6) 2016.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: crbsi/exit site complications - cannot rule out soft tissue infection involving right upper chest around the insertion site.

Brand Name
NEXSITE STEPPED TIP
Common Device Name
HEMODIAYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key5945206
Report Number3008110587-2016-00030
Device Sequence Number11101667
Product Code MSD
UDI-Device Identifier05391525640044
UDI-Public(01)05391525640044(17)161101(10)42551
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2016
Device Model NumberNEXHD1553201
Device Catalogue NumberNEXHD1553201
Device Lot Number42551
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/15/2016
Supplement Date Received by Manufacturer11/02/2017
06/25/2018
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date11/06/2017
07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age57 YR
Patient Weight91